question-icon

What causes weight gain while on Lantus, Gliclazide and Metformin?

default
Posted on Wed, 25 Nov 2015
Question: Dear Dr

Im XXXXXXX and I vould like the date approved Study of Combonation

Therepy of Cliclazideand Lantus and Novolin Insulin injection for

Diabetes And gave my daughter Olanzapin (Ztprexa 20ml and Lithium

1800ml and Metformin 2000 ml) She is very ill her teeth is falling out

and her veight 145 kl five months 50kl please let me know what can I

do to help my daughter thankyou God bless you and your famy

Kinds Regards XXXXXXX
doctor
Answered by Dr. Binu Parameswaran Pillai (2 hours later)
Brief Answer:
NEED FURTHER TESTS

Detailed Answer:
Good day
Noted your concern. I gather that your daughter has diabetes and a psychiatric illness and medicines are being used for that.
There can be weight gain associated with use of insulin and psychiatric drugs. besides, lithium can cause thyroid illness. lithium can also cause several metabolic problems and I suspect tooth problems are due tu thst.you should get a thyroid blood test done first and meet an endocrinologist . An endocrinologist will be able to examine her to rule out hormonal disorders
regards
Binu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1435 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes weight gain while on Lantus, Gliclazide and Metformin?

Brief Answer: NEED FURTHER TESTS Detailed Answer: Good day Noted your concern. I gather that your daughter has diabetes and a psychiatric illness and medicines are being used for that. There can be weight gain associated with use of insulin and psychiatric drugs. besides, lithium can cause thyroid illness. lithium can also cause several metabolic problems and I suspect tooth problems are due tu thst.you should get a thyroid blood test done first and meet an endocrinologist . An endocrinologist will be able to examine her to rule out hormonal disorders regards Binu